706?1280258259
Vitamin B6 Toxicity User Group
Hot Flashes
About This Group:

Vitamin B6 is a water-soluble vitamin that can result in nerve damage when too much is taken in the form of supplements. B6 is found naturally in most grains such as flax and wheat. Many vitamin supplements and diet pills also contain more than the daily requirements of vitamin B6. B6 toxicity, also known as B6 overdose, is rare and most doctors are unfamiliar with it. It's becoming more common as manufacturers are adding B6 supplements to many vitamins and fortifying cereals. Symptoms commonly include a feeling of pins and needles, like nails being driven into you, generally in your hands and feet or anywhere else in your body where you've sustained nerve damage in the past. However, instead of pain, symptoms may include numbness. Either is refered to as neuropathy. Anytime you eat foods with certain forms of vitamin B in them (B1, B3, B6), your symptoms worsen for many hours. B6 toxicity is usually reversible by avoiding foods with vitamin B in them for 6 months to 3 years.

Founded by Meganamy on July 27, 2010
46 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hot Flashes

Does anyone connect hot flashes with Vit. B6 toxicity.  I'm a 70 year old woman, just told my B6 is high.  Going off all B vitamins.  One of my problems is terrible hot flashes.  I'm on an estrogen patch, but it is not helping.  Any ideas?
5 Comments
Blank
Avatar_f_tn
Hi Judy! You asked about hot flashes and B6 toxicity. All I can tell you is I started having hot flashes and B6 symptoms the very same month I went into menopause. It was like my body chemistry changed and I could no longer metabolize the B6. My hot flashes have subsided now with the help of taking herbs prescribed by a dr of oriental medicine and accupuncture. Like you I tried conventional methods to reduce my hot flashed but nothing helped until I found a licensed dr of oriental medicine. My hot flashes are down to just a couple a day and my night sweats are gone. Good luck. Keep me posted :-)
Blank
Avatar_f_tn
Thank you for writing back to me.  I would give anything to stop these night sweats.  They are destroying my sleep, and I can barely function.  Could you just tell me the names of the herbs, please.  I'm post menopausal, but have been on an estrogen patch for years.  The flashes were controlled until this summer.  You're right, it was the same time I was diagnosed with the B6 toxicity.  I'm also on 100mg of Wellbrutin which I
've heard can also cause sweats.  I'm having one right now.  It's early AM and I just can't get back to sleep.  You're so lucky you've gotten this under control.  Judy
Blank
1522652_tn?1291241954
hope that you've found a solution by now~but i too began suffering hotflashes, along with a host of other problems.  B12 injections cleared up the hotflashes as well as my neuropathy symptoms, shortness of breath, mental fog, and helped with fatigue as well.  I will be on b12 injections the rest of my life as i am malabsorbent.   i now also take supplemental b1, b6, folic acid and vitamin d~but the b12 cured my symptoms  good luck
Blank
Avatar_f_tn
Yes, i started menopause ( early), hot flashes and had blood tests shortly thereafter overing almost everything and I had b-6 at 160 and serum ferritn storage in the 800's which is essentially contraindicated and makes no sense from what I can tell ( this was yesterday).  I cannot say when neuro symptoms started but I read sleep patterns change for many and yeast infections ocur  as well ( I have neuopathy, blurred vision, dizziness etc as well and those all hit me four years ago when I was dx w/ multiple sclerosis....blood tests then did not include b-6 but b-12 was low and iron was high so I have avoided high iron foods and supplements w/ iron.I can't tell what's what and feel like death. I am trying, w/ dr.s , to put this together-malabsorption of something else, MS and b-6 same thing for me?, hemochromotosis/pernicious anemia. does anyone have info of a connection here ( btw lifelong vegetarian).What are protocols people are following that work to expel the B-6-water, limiting consumption...what else? just had a b-12 shot. oh, also-electrolyte imbalance, low sodium.
Blank
Avatar_f_tn
Another thing to check is whether the B vitamins you were taking included a lot of niacin, which on its own can cause flushing, which could appear similar to hot flashes.
Blank
Recent Activity
Avatar_f_tn
Blank
nutrinut_bob commented on "Lyme Disease Ma...
Feb 02
Avatar_m_tn
Blank
Gager1 joined this group
Welcome them!
Dec 05
Avatar_f_tn
Blank
denver13 joined this group
Welcome them!
Dec 02
MedHelp Health Answers
Related Tags